Patient Comments: Hip Bursitis - Symptoms

What symptoms did you experience with hip bursitis?

Comment from: Jen, 25-34 Female (Patient) Published: November 26

I am a 34 year old female who in February weighed 306lbs, down 70lbs since then. It seems like I have had more problems developing since I have lost the weight. I was diagnosed with bursitis about a month ago now have been on Vimovo 500mg twice a day and it isn't helping. I don't have insurance to go do the physical therapy and am scared to get injections, so afraid of gaining the weight back. I am now depressed on top of it and not quite sure what to do. It hurts to walk, lay down and even sit, I don't know what to do.

Was this comment helpful?Yes
Comment from: Anita, 45-54 Female (Patient) Published: October 31

I had terrible pain in my left hip and my doctor could not find the cause. My girlfriend who is a nurse said it was bursitis and she cured hers with B 12 injections I did also and have no more pain almost overnight!

Was this comment helpful?Yes
Comment from: goldenager, 75 or over Female (Patient) Published: October 08

My hip pain from hip bursitis begins after I have driven about an half hour - my right hip begins to hurt and gets worse the longer I drive. I have had to cancel trips because I know I can't make it. I have tired all sorts of cushions in the car. My doctor says, "Don't drive." He says it is bursitis. He told me to exercise. So far I have received no treatment.

Was this comment helpful?Yes
Comment from: 45-54 Female (Patient) Published: August 08

I have been dealing with this for over 20 years. I am retired military and used to be a amateur bodybuilder. My doc told me that the stress I was putting on my small frame, lifting so heavy, caught up with me. Not to mention the training in the Army (running). I got injections a few times and they didn't work. PT seems to help some. Received Graston Technique for the first time and it actually helped! Intense, but it helped. Also heat laser sooth the pain. My pain is constant and it moves from my hip to my buttocks to my knee sometimes....very rare, even my foot. I love to workout so this has hindered me big time! My job requires me to sit so that doesn't help either. But the pain can get unbearable at times...messes with my sleep and my sex life with my hubby. I'll keep up with the PT exercises and stretches. OH! Rolling my hip and leg on a small roller has helped some also.

Was this comment helpful?Yes
Comment from: fran, 35-44 Female (Patient) Published: August 08

After suffering pain in right hip when walking, a tightness and painful to touch. I endured 8 weeks of painful physic. Eventually an MRI scan was carried out and was dissevered it was both hips had bursitis symptoms as well as the tendons over tightened. Surgery was carried out eventual to remove the right bursitis and cut and lengthen the tendon. Two years on and I am worse than ever. On crutches and won't be getting other leg operated on as the right leg is so weak now!! I suffer chronic pain, on major amounts of life changing meds. Gone form a happy outgoing person so someone who stays in most of the time now. Bought a wee flat a few years ago, two up, and no way of moving on. I am not old but feel old. I can sometime be awake for 14 hours with the pain, called flare ups I have been told. Told no more can be done to help. Wondered about trying acupuncture. Also yoga to give my head some de-stressing as my life is not my own anymore. Keep asking surely this can't be right so suffer this was and offered lots more meds to help. They make me sick, anxious, dry month and very moony!!! I just had to share my experience.

Was this comment helpful?Yes
Comment from: Carol, 55-64 Female (Patient) Published: August 08

I too have hip bursitis. I started having pain which I attribute to gardening, stooping, stretching over beds etc. and it has just grown worse. I went to a reputable orthopedic Dr. who X-rayed to determine that it is bursitis. He gave me a cortisone shot which helped for about a month or so, then slowly the pain returned. I did the few exercises from online sites. Take Aleve, which works best for me. One about every other day. Now, it is very painful and it radiates down my thigh and to my knee. I will go back very soon. (Dr. also said to do Yoga but I already do the Gym and so I haven't tried it). Not a great way to start out being a senior. But sure could be worse.

Was this comment helpful?Yes
Comment from: CR, 55-64 Female (Patient) Published: July 19

I am a 59 female I had a left total hip replacement in 2010 and I still have pain. I was cut in the front rather then in the back which is not done too often. My doctor said that the pain I have is due to where he cut me since it was so near the muscle. I continued to have pain, so I went to a different doctor and he said I have bursitis so he gave me some prednisone and wants me back in a month. said if this don't work we would consider an injection which I am not real keen on doing. I can't go up or down stairs, cannot sleep on that side and have pain all through my hip area and down my leg. I tried to go to warm water exercises as much as possible. We sill see how this medication will work an maybe I will be able to walk right again and do more thing painlessly.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Hip Bursitis - Describe Your Experience Question: Please describe your experience with hip bursitis.
Hip Bursitis - Treatment Question: What was your hip bursitis treatment?
Hip Bursitis - Prognosis Question: What is the prognosis for your hip bursitis?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.